Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 3, 2001, 5:26 PM CST for Martin County, Midland County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2001, 5:26 PM CST (23:26 UTC)
- Expired
- Mar 3, 2001, 6:15 PM CST
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 032327
SVRMAF
TXC317-329-040015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CST SAT MAR 3 2001
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARTIN COUNTY IN TEXAS
NORTHERN MIDLAND COUNTY IN TEXAS
* UNTIL 615 PM CST
* AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MIDLAND...MOVING EAST AT
30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GREENWOOD...COURTNEY...STANTON...MIDLAND...AND SPRABERRY
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3222 10218 3209 10220 3200 102f24 3193 10180
3220 10177What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 2:35 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 3, 2:35 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CST SAT MAR 3 2001 SECONDARY UPPER LEVEL TROUGH NOW MOVING THROUGH CENTRAL NEW MEXICO AT THE MOMENT PER SATELLITE. MODELS DIGGING THIS TROUGH INTO WEST TEXAS THIS EVENING LOOKS REASONABLE GIVEN 70 TO 90 KNOT JET AT 250 MILLIBARS ON ITS BACK SIDE ACROSS THE WEST COAST PER 12Z SAT UPPER AIR. INCREASING MID LEVEL LAPSE RATES AND CAPE HAVE GENERATED WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO AND THIS SHOULD CONTINUE TO DEVELOP EAST-SOUTHEASTWARD LATE THIS AFTERNOON AND THIS EVENING AS UPPER TROUGH APPROACHES WITH INCREASING LAPSE RATES. WILL GO WITH CHANCE POPS ACROSS THE PERMIAN BASIN NORTH OF PECOS RIVER AND SOUTHEAST NEW MEXICO WITH FEATURE AND SLIGHT CHANCE FURTHER SOUTH ACROSS STOCKTON PLATEAU. WILL DECIDE AT LAST MINUTE WHETHER TO MENTION ANY ISOLATED POP ACROSS MOUNTAINS AND BIG BEND. AFTER TONIGHT SHOULD BE A QUIET ONE THROUGH THE MIDDLE OF NEXT WEEK AS UPPER LEVEL RIDGE DEVELOPS ACROSS THE SOUTHERN PLAINS BETWEEN MONSTER LOW ACROSS THE EASTERN HALF OF THE U.S. AND NEXT IN SERIES OF PACIFIC LOWS. NEXT CHANCE OF PRECIPITATION APPEARS TO BE WEDNESDAY AS AFOREMENTIONED PACIFIC LOW TRANSLATES EASTWARD ACROSS THE CENTRAL/SOUTHERN ROCKIES. APPEARS MUCH OF ENERGY AND BACKING MID LEVEL FLOW WILL OCCUR NORTH OF REGION...WILL KEEP SLIGHT CHANCE OF PRECIPITATION IN FOR WEDNESDAY AHEAD OF DRY LINE. SYSTEM SHOULD MOVE EAST THURSDAY BEFORE NEXT PACIFIC LOW MAY EFFECT REGION TOWARD THE WEEKEND. MAF 38/64/35/67 3000 LSA 34/62/32/64 4000 E41 36/63/34/66 3000 6R6 41/68/40/68 2000 MRF 29/63/28/65 1000 CNM 36/65/34/69 2000 .MAF... TX...NONE. NM...NONE. 12
In the hours before
Special weather statement, Mar 3, 3:10 PM CST, 2 hours 16 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CST SAT MAR 3 2001 .SYNOPSIS... A UPPER LEVEL TROUGH OF LOW PRESSURE WILL PASS ACROSS SOUTHEAST NEW MEXICO/WEST TEXAS THIS EVENING. THIS FEATURE COMBINED WITH LOW LEVEL MOISTURE AND AFTERNOON HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. .THREATS... THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE BEST POSSIBILITY WILL REMAIN GENERALLY NORTH AND EAST OF THE PECOS RIVER. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. SPOTTER ACTIVATION IS NOT ANTICIPATED. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:36 PM CST | Severe Thunderstorm Warning | MAF | Crane, Upton | 24 min |
| Mar 3, 4:57 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector | 48 min |
| Mar 3, 5:01 PM CST | Severe Thunderstorm Warning | MAF | Upton | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.